What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 19, 6:57 PM EST, 3 hours 18 minutes earlier. Its key messages:
- 1) Potential for severe thunderstorms late this afternoon into the evening. Gusty winds occur Friday behind a cold front. 2) Below normal temperatures late weekend into early next week.
Area forecast discussion, Feb 19, 6:57 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
657 PM EST Thu Feb 19 2026
.WHAT HAS CHANGED...
Minor adjustments to timing of this afternoon's showers and storms.
&&
.KEY MESSAGES...
1) Potential for severe thunderstorms late this afternoon into the
evening. Gusty winds occur Friday behind a cold front.
2) Below normal temperatures late weekend into early next week.
&&
.DISCUSSION...
1) Strong mid-level flow with deep moisture will shift into the area
late this afternoon into the evening. Long and curved hodographs will
be in place across our southern areas... especially near a warm
front across our Tri- State counties this evening. Main issue holding
back a more widespread event will be a lack of strong instability
and some doubt as to how far north the warm front reaches during our
relative max in destabilization. The very latest HRRR runs along with
local WOFS window signal the best moisture could stay south of our
CWA entirely.
Where convection does develop, cell mode is likely to be
supercellular. Large hail is a low-end concern, with the main
concerns being damaging wind and an isolated tornado threat. This
parameter space could support a stronger tornado depending on
overlap of all the environmental factors.
KEY MESSAGE 2) As an upper level trough digs into the northeast US,
a northwesterly flow pattern will develop across the middle Ohio
Valley. The lowest mid-level heights occur starting Sunday and
continuing into Tuesday morning. A cold surface high pressure
building into the region Monday night and early Tuesday will bring
lighter winds and the lowest overnight low temperatures due to peak
radiational cooling conditions.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Showers and thunderstorms will overspread the area this evening as a
warm front lifts north through the Ohio Valley. A few strong to
severe storms will be possible into this evening, especially in
vicinity of KDAY. Showers and thunderstorms will taper off from the
west overnight as a cold front moves through the region. Until then, MVFR
to locally IFR conditions will be possible with the showers and
storms. In addition, marginal LLWS will be possible into the
overnight hours.
VFR conditions will prevail through the second half of the TAF
period. Behind the front, winds will become westerly late tonight
and increase heading into Friday. Gusts to around 30 knots will be
possible during the daytime period on Friday.
OUTLOOK...MVFR ceilings possible Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
DISCUSSION...
AVIATION...JGL
Hazardous weather outlook, Feb 19, 1:32 PM EST, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
132 PM EST Thu Feb 19 2026
INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>054-060>063-
070>072-077>080-201845-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Darke-Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-Highland-
132 PM EST Thu Feb 19 2026
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, south central
Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected this afternoon and evening.
Scattered severe thunderstorms will be capable of producing large
hail, damaging winds, and isolated tornadoes. Also, localized
flooding will be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Wind gusts of 35 to 40 mph will be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
KYZ098>100-OHZ026-034-035-043>046-055-056-064-065-073-074-081-082-
088-201845-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan-Union-
Delaware-Franklin-Licking-Pickaway-Fairfield-Ross-Hocking-Adams-Pike-
Scioto-
132 PM EST Thu Feb 19 2026
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected this afternoon and evening.
Isolated severe thunderstorms will be capable of producing large
hail, damaging winds, and a tornado or two.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Southwest to west wind gusts of 35 to 40 mph will be possible Friday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Feb 19, 9:14 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
914 PM EST Thu Feb 19 2026
INZ066-073-074-200245-
Ripley IN-Franklin IN-Dearborn IN-
914 PM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN FRANKLIN...
NORTHEASTERN RIPLEY AND NORTHWESTERN DEARBORN COUNTIES THROUGH 945 PM
EST...
At 914 PM EST, a strong thunderstorm was located near Batesville,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Batesville, Brookville, Oldenburg, Lake Santee, Sunman, Metamora, St.
Leon, Huntersville, Hamburg, Ballstown, Penntown, Peppertown,
Lawrenceville, and Saint Peter.
This includes I-74 in Indiana between mile markers 145 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1100 PM EST for southeastern
Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3927 8530 3940 8530 3948 8504 3936 8497
3923 8501 3921 8526 3923 8537
TIME...MOT...LOC 0214Z 255DEG 31KT 3930 8532
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Feb 19, 9:16 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
916 PM EST Thu Feb 19 2026
OHZ060-061-070-071-200245-
Montgomery OH-Warren OH-Butler OH-Preble OH-
916 PM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PREBLE...CENTRAL BUTLER...NORTHWESTERN WARREN AND SOUTHWESTERN
MONTGOMERY COUNTIES THROUGH 945 PM EST...
At 916 PM EST, a strong thunderstorm was located near Williamsdale,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Hamilton, Middletown, Miamisburg, Springboro, Monroe, Trenton,
Franklin, Carlisle, South Middletown, Gratis, Seven Mile,
Williamsdale, Hunter, Darrtown, Germantown, New Miami, Farmersville,
Millville, Somerville, and West Elkton.
This includes I-75 in Ohio between mile markers 32 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1100 PM EST for southwestern
and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3933 8463 3947 8473 3974 8445 3955 8416
TIME...MOT...LOC 0216Z 239DEG 35KT 3944 8459
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NovakSpecial weather statement, Feb 19, 9:39 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EST Thu Feb 19 2026
INZ066-074-OHZ070-077-200315-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
939 PM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 1015 PM EST...
At 939 PM EST, a strong thunderstorm was located near Brookville,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Oxford, Harrison, Brookville, Bright, Darrtown, Reily, New Haven,
Millville, St. Leon, Scipio, West Harrison, Cedar Grove, Mount
Carmel, Okeana, Rockdale, McGonigle, Sharptown and New Trenton.
This includes the following Interstates...
I-74 in Indiana between mile markers 158 and 171.
I-74 in Ohio between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1100 PM EST for southeastern
Indiana...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3926 8507 3943 8505 3950 8468 3937 8465
3925 8472
TIME...MOT...LOC 0239Z 261DEG 30KT 3933 8504
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Feb 19, 9:40 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
940 PM EST Thu Feb 19 2026
OHZ061-062-070-071-200315-
Montgomery OH-Warren OH-Butler OH-Greene OH-
940 PM EST Thu Feb 19 2026
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL
BUTLER...WARREN...WESTERN GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES
THROUGH 1015 PM EST...
At 940 PM EST, strong thunderstorms were located along a line
extending from near Moraine to Four Bridges, moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph, penny size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Fairborn, Mason, Xenia,
Trotwood, Miamisburg, Lebanon, Springboro, Monroe, Franklin,
Bellbrook, Moraine, Carlisle, Oakwood, Wright-Patterson Afb, West
Carrollton, and Waynesville.
This includes the following Interstates...
I-71 in Ohio between mile markers 25 and 41.
I-75 in Ohio between mile markers 23 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Tornado Watch remains in effect until 1100 PM EST for southwestern
and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3979 8396 3936 8400 3935 8438 3976 8435
TIME...MOT...LOC 0240Z 263DEG 27KT 3973 8429 3938 8433
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Feb 19, 9:46 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
946 PM EST Thu Feb 19 2026
OHZ054-062-063-072-200330-
Fayette OH-Madison OH-Clinton OH-Greene OH-
946 PM EST Thu Feb 19 2026
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
NORTHWESTERN FAYETTE...NORTHWESTERN CLINTON...SOUTHEASTERN GREENE AND
SOUTHWESTERN MADISON COUNTIES THROUGH 1030 PM EST...
At 946 PM EST, a rapidly developing thunderstorm was located near
Jamestown, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Xenia, Jamestown, Jeffersonville, Bloomingburg, New Jasper, South
Solon, Midway, Bowersville, Port William, Milledgeville, Octa,
Paintersville, Interstate 71 at State Route 38, Rosemoor, Middleton
Corner, Lumberton, Gladstone, Bookwalter, Shady Grove, and Bell
Center.
This includes I-71 in Ohio between mile markers 59 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1100 PM EST for southwestern
and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3958 8340 3954 8398 3957 8398 3957 8399
3968 8397 3981 8340
TIME...MOT...LOC 0246Z 258DEG 27KT 3962 8377
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NovakSpecial weather statement, Feb 19, 10:11 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 PM EST Thu Feb 19 2026
OHZ055-064-200345-
Franklin OH-Pickaway OH-
1011 PM EST Thu Feb 19 2026
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL
FRANKLIN AND NORTH CENTRAL PICKAWAY COUNTIES THROUGH 1045 PM EST...
At 1011 PM EST, a rapidly developing thunderstorm was located near
Grove City, moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph, nickel size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Columbus, Reynoldsburg, Grove City, Upper Arlington, Gahanna, Bexley,
Groveport, Ohio State University, Easton, Whitehall, Grandview
Heights, Obetz, Commercial Point, Urbancrest, Valleyview, Marble
Cliff, Harrisburg, Orient, Lockbourne, and Port Columbus Airport.
This includes the following Interstates...
I-70 in Ohio between mile markers 93 and 108.
I-71 in Ohio between mile markers 90 and 115.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3986 8291 3976 8302 3979 8323 4007 8307
4004 8277 4003 8277
TIME...MOT...LOC 0311Z 219DEG 39KT 3981 8307
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
Novak